Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

A Difficulty with the Optimum Quantity of Money

Truman Bewley
Econometrica
Vol. 51, No. 5 (Sep., 1983), pp. 1485-1504
Published by: The Econometric Society
DOI: 10.2307/1912286
Stable URL: http://www.jstor.org/stable/1912286
Page Count: 20
  • Read Online (Free)
  • Download ($10.00)
  • Subscribe ($19.50)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
A Difficulty with the Optimum Quantity of Money
Preview not available

Abstract

A general equilibrium model with money and finitely many immortal consumers is studied. Consumers hold money for self-insurance against random fluctuations. Money may earn interest. Equilibria exist if the rate of interest is sufficiently small. Equilibria may not exist if the rate of interest is too close to some consumer's rate of pure time preference. It follows that Pareto optimality may not be guaranteed by paying interest on money.

Page Thumbnails

  • Thumbnail: Page 
1485
    1485
  • Thumbnail: Page 
1486
    1486
  • Thumbnail: Page 
1487
    1487
  • Thumbnail: Page 
1488
    1488
  • Thumbnail: Page 
1489
    1489
  • Thumbnail: Page 
1490
    1490
  • Thumbnail: Page 
1491
    1491
  • Thumbnail: Page 
1492
    1492
  • Thumbnail: Page 
1493
    1493
  • Thumbnail: Page 
1494
    1494
  • Thumbnail: Page 
1495
    1495
  • Thumbnail: Page 
1496
    1496
  • Thumbnail: Page 
1497
    1497
  • Thumbnail: Page 
1498
    1498
  • Thumbnail: Page 
1499
    1499
  • Thumbnail: Page 
1500
    1500
  • Thumbnail: Page 
1501
    1501
  • Thumbnail: Page 
1502
    1502
  • Thumbnail: Page 
1503
    1503
  • Thumbnail: Page 
1504
    1504